MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SE REDUCER (STAINLESS STEEL); LXH

ALPHATEC SPINE, INC. SE REDUCER (STAINLESS STEEL); LXH
Model Number 73734
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The instruments have not been returned for evaluation nor has the identifying lot number(s) been provided.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
During a difficult multi-level spondy reduction, two towers broke while under reductions and two more broke during removal/detachment from the screw.The patient was reported to have usually hard dense bone which forced the surgeon to drill 6 of 8 pedicles.During reduction, the strain on the instruments popping & cracking could be heard.The event caused a two hour delay in the case.

Brand Name
SE REDUCER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8212517
Report Number2027467-2018-00088
Device Sequence Number1900681
Product Code LXH
UDI-Device Identifier00844856041721
UDI-Public(01)00844856041721
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73734
Device Catalogue Number73734
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;